Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at May 1, 2010, 3:36 AM PDT for 4 counties in Washington. It took effect at May 1, 2010, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 3:36 AM PDT (10:36 UTC)
- In effect from
- May 1, 2010, 2:00 PM PDT
- Expired
- May 1, 2010, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS76 KOTX 011036 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 336 AM PDT SAT MAY 1 2010 ...WINDY THIS AFTERNOON AND EVENING... .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO THE WENATCHEE AREA...AND TO THE WATERVILLE PLATEAU THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE LIKELY. WAZ041-044-011845- /O.NEW.KOTX.WI.Y.0004.100501T2100Z-100502T0400Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 336 AM PDT SAT MAY 1 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * TIMING: MID AFTERNOON THROUGH MID EVENING. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO DRIVE ON HIGHWAY 2 FROM WENATCHEE TO WATERVILLE...AND ON HIGHWAY 28 FROM WENATCHEE TO QUINCY SHOULD ANTICIPATE GUSTY WINDS THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...AND BRING DOWN POWER LINES. && $$
3 follow-up statements
197 WWUS76 KOTX 011827 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1127 AM PDT SAT MAY 1 2010 ...VERY WINDY THIS AFTERNOON AND EVENING... .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO THE WENATCHEE AREA...AND TO THE WATERVILLE PLATEAU THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE LIKELY. WAZ041-044-020230- /O.CON.KOTX.WI.Y.0004.100501T2100Z-100502T0400Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 1127 AM PDT SAT MAY 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * TIMING: MID AFTERNOON THROUGH MID EVENING. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD...AND SOUTH TO GEORGE...NEAR VANTAGE...AND BEVERLY * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO DRIVE ON HIGHWAY 2 FROM WENATCHEE TO WATERVILLE...ON HIGHWAY 28 FROM WENATCHEE TO QUINCY...AND ALONG INTERSTATE 90 FROM GEORGE TO VANTAGE SHOULD ANTICIPATE VERY GUSTY WINDS THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...AND BRING DOWN POWER LINES. && $$
930 WWUS76 KOTX 012136 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PDT SAT MAY 1 2010 ...VERY WINDY THROUGH THIS EVENING WITH STRONGER WINDS POSSIBLE ON A MORE WIDESPREAD BASIS ON MONDAY... .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO THE WENATCHEE AREA...AND TO THE WATERVILLE PLATEAU THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE LIKELY. A STRONG COLD FRONT MAY LEAD TO HIGH WINDS OVER A LARGER AREA ON MONDAY. WAZ034-020400- /O.NEW.KOTX.HW.A.0001.100503T1400Z-100504T0600Z/ /O.EXA.KOTX.WI.Y.0004.000000T0000Z-100502T0400Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 236 PM PDT SAT MAY 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH THROUGH THIS EVENING. WINDS WILL INCREASE AGAIN ON MONDAY...WITH SUSTAINED WITH OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: MID AFTERNOON THROUGH MID EVENING. * LOCATIONS INCLUDE: MOSES LAKE...EPHRATA...OTHELLO...QUINCY * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO DRIVE ON HIGHWAY 2 FROM WENATCHEE TO WATERVILLE...ON HIGHWAY 28 FROM WENATCHEE TO QUINCY...AND ALONG INTERSTATE 90 FROM GEORGE TO VANTAGE SHOULD ANTICIPATE VERY GUSTY WINDS THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...AND BRING DOWN POWER LINES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ041-044-020400- /O.CON.KOTX.WI.Y.0004.000000T0000Z-100502T0400Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 236 PM PDT SAT MAY 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. * TIMING: MID AFTERNOON THROUGH MID EVENING. * LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO DRIVE ON HIGHWAY 2 FROM WENATCHEE TO WATERVILLE...ON HIGHWAY 28 FROM WENATCHEE TO QUINCY...AND ALONG INTERSTATE 90 FROM GEORGE TO VANTAGE SHOULD ANTICIPATE VERY GUSTY WINDS THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...AND BRING DOWN POWER LINES. && $$ IDZ002-003-WAZ031>033-035-036-020400- /O.NEW.KOTX.HW.A.0001.100503T1400Z-100504T0600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...ANATONE... PEOLA...CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 236 PM PDT SAT MAY 1 2010 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE ON MONDAY. THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS. * TIMING: * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...ANATONE... PEOLA...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...CLARKSTON...POMEROY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO PROPERTY INCLUDING TREES BEING SNAPPED OFF...AS WELL AS DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
166 WWUS76 KOTX 020417 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 917 PM PDT SAT MAY 1 2010 ...A RETURN OF STRONGER WINDS POSSIBLE ON MONDAY... .A STRONG COLD FRONT MAY LEAD TO HIGH WINDS OVER MUCH OF THE REGION ON MONDAY. WAZ034-021230- /O.EXP.KOTX.WI.Y.0004.000000T0000Z-100502T0400Z/ /O.CON.KOTX.HW.A.0001.100503T1400Z-100504T0600Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 917 PM PDT SAT MAY 1 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: SUSTAINED WITH OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: MONDAY...ESPECIALLY LATE MORNING AND AFTERNOON. * LOCATIONS INCLUDE: MOSES LAKE...EPHRATA...OTHELLO...QUINCY * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO DRIVE ALONG INTERSTATE 90 FROM GEORGE TO VANTAGE SHOULD ANTICIPATE VERY GUSTY WINDS THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ041-044-020530- /O.EXP.KOTX.WI.Y.0004.000000T0000Z-100502T0400Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 917 PM PDT SAT MAY 1 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY WINDS WILL CONTINUE THROUGH THE REST OF THE EVENING WITH GUSTS TO 30 MPH...BEFORE TAPERING OFF OVERNIGHT. $$ IDZ002-003-WAZ031>033-035-036-021230- /O.CON.KOTX.HW.A.0001.100503T1400Z-100504T0600Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...ANATONE... PEOLA...CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 917 PM PDT SAT MAY 1 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. * TIMING: MONDAY...ESPECIALLY LATE MORNING AND AFTERNOON. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...ANATONE... PEOLA...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...CLARKSTON...POMEROY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: STRONG WINDS MAY CAUSE DAMAGE TO PROPERTY INCLUDING TREES BEING SNAPPED OFF...AS WELL AS DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 1, 2:48 AM PDT, 48 minutes earlier.
Area forecast discussion, May 1, 2:48 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
248 AM PDT SAT MAY 1 2010
.SYNOPSIS...
A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING WINDY CONDITIONS
TO PARTS OF CENTRAL WASHINGTON THIS AFTERNOON...AND THERE WILL BE
THE THREAT OF THUNDERSTORMS OVER THE PALOUSE AND SPOKANE AREA.
THERE WILL BE A BREAK IN THE ACTIVE WEATHER PATTERN ON
SUNDAY...BUT STORMY WEATHER WILL RETURN ON MONDAY. STRONG WINDS
WILL BE POSSIBLE OVER MUCH OF THE INLAND NORTHWEST ON MONDAY.
COOLER THAN AVERAGE TEMPERATURES WILL FOLLOW MONDAY'S STORM
SYSTEM...AND LINGER THROUGH MUCH OF THE UPCOMING WEEK.
&&
.DISCUSSION...
...WINDY WEATHER TODAY IN CENTRAL WASHINGTON...AND WIDESPREAD
STRONG WINDS POSSIBLE ON MONDAY...
TODAY AND TONIGHT...A WINDY AFTERNOON AND EVENING IS ANTICIPATED
IN THE WENATCHEE AREA AND OVER THE WATERVILLE PLATEAU. A POTENT
UPPER LEVEL JET MAX WILL OVER-TOP THE EASTERN PACIFIC RIDGE
TODAY...BRINGING A COMBINATION OF DEEP COLD ADVECTION AND STRONG
UNI-DIRECTIONAL NORTHWEST WIND. THE 09Z WATER VAPOR IMAGERY SHOWS A
WELL DEFINED JET CORE ENTERING SOUTHERN BRITISH COLUMBIA. THE GFS
DEPICTS THIS JET CORE AS A BELT OF 160KT+ WINDS AT 250MB. BY THIS
AFTERNOON...THIS JET MAX WILL CUT ACROSS CENTRAL WASHINGTON IN THE
AS A BELT OF UPPER LEVEL NORTHWESTERLY WINDS BETWEEN 130-140KTS. OUR
BIGGEST CONCERN FOR GUSTY WINDS WILL BE FROM MID AFTERNOON THROUGH
MID EVENING. SHORTLY AFTER 21Z...CROSS SECTIONS FROM THE NAM AND GFS
SHOW STRONG DOWNWARD OMEGA ALONG AND EAST OF THE CASCADE CREST...
WITH COLD ADVECTION IN THE LOWEST 400MB OF THE TROPOSPHERE. THE DEEP
(UNI-DIRECTIONAL) NORTHWEST WINDS ARE FORECAST TO RUN PARALLEL TO
THE WENATCHEE VALLEY. SO...THE COLD AIR SPILLING ACROSS THE CASCADE
CREST INTO THE WENATCHEE VALLEY WILL BE REINFORCED THE STRONG WINDS
PARALLEL TO THE TYPICAL DRAINAGE WIND FOR THE WENATCHEE AREA. FROM
22Z-04Z...SUSTAINED WINDS OF 35 MPH WITH GUSTS TO 45 MPH WILL BE
LIKELY IN THE WENATCHEE AREA...AND OVER PORTIONS OF THE WATERVILLE
PLATEAU. A WIND ADVISORY HAS BEEN ISSUED FOR THESE ZONES...AND THE
VANTAGE...AND GEORGE AREAS WILL NEED TO BE MONITORED THIS AFTERNOON.
THESE SPOTS COULD VERY WELL REACH WIND ADVISORY CRITERIA AS WELL.
AS FOR PRECIPITATION CHANCES TODAY...A FAST MOVING WARM FRONT WILL
BRING BANDS OF RAIN SHOWERS TO THE IDAHO PANHANDLE AND THE EASTERN
THIRD OF WASHINGTON. THE NAM...GFS...AND ECMWF ALL TARGET THE
CENTRAL IDAHO PANHANDLE FOR THE HIGHEST PRECIPITATION
AMOUNTS...WHERE THE BEST LOW LEVEL WESTERLY UP-SLOPE OCCURS IN
CONJUNCTION WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. BY
THIS AFTERNOON...THE PALOUSE AND THE SPOKANE AREA...WILL BE NEAR THE
TRACK OF THE SURFACE LOW. THE GFS AND NAM PROG UP TO 300J/KG OF
SURFACE BASED CAPE BY 00Z FROM THE NORTHEAST BLUE MOUNTAINS TO
SPOKANE. ISOLATED THUNDERSTORMS HAVE BEEN ADDED TO THE FORECAST FROM
MID AFTERNOON TO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BE
SWEPT EASTWARD QUICKLY THIS EVENING AS STRONG SUBSIDENCE AND LOW
LEVEL DRY ADVECTION OVERSPREAD EASTERN WASHINGTON AND NORTHERN
IDAHO. /GKOCH
SUNDAY...SHORTWAVE RIDGING WILL BUILD ACROSS THE REGION AHEAD
OF A STRONG STORM SYSTEM EXPECTED TO ARRIVE THROUGH THE DAY
MONDAY. THIS WILL BRING AN END TO THE SHOWERY WEATHER AS 500MB
TEMPERATURES WARM ON THE ORDER OF 9-10 DEGREES CELSIUS FROM
SATURDAY SCRUBBING OUT THE CONDITIONALLY UNSTABLE AIR MASS WE HAVE
COME ACCUSTOMED TO. MODELS SUGGEST ISOLATED SHOWER ACTIVITY ACROSS
THE IDAHO MTNS...AND MODEL SOUNDINGS WOULD SUPPORT THIS
12-18Z...HOWEVER WARMING ALOFT WILL LEAD TO QUICK STABILIZATION
WITH PCPN CHANCES WANING BY 00Z. ALTHOUGH WARMER THEN
SATURDAY...TEMPERATURES WILL REMAIN BELOW SEASONAL READINGS
...STRONG WINDS EXPECTED MONDAY ACROSS THE INLAND NW AS A DEEP
PACIFIC COLD FRONT PUSHES THROUGH THE REGION. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE
ACROSS PORTIONS OF THE COLUMBIA BASIN...SPOKANE AREA...
PALOUSE...WATERVILLE PLATEAU...EAST SLOPES...WEST PLAINS...AND ALL
EXPOSED RIDGE-TOPS.
SUNDAY NIGHT AND MONDAY...A STRONG STORM SYSTEM WILL IMPACT THE
REGION BRINGING THE POTENTIAL FOR BREEZY TO LOCALLY STRONG WINDS
ALONG WITH LIGHT TO MODERATE SHOWERS. THE SHORTWAVE RIDGING
BUILDING INTO THE AREA SUNDAY WILL BECOME SQUASHED AS THE GULF OF
ALASKA LOW MIGRATES EASTWARD INTO BRITISH COLUMBIA PROPELLED UNDER
A 150KT ZONAL JET. AS THE LOW EXITS THE NORTHERN PACIFIC...HIGH
PRESSURE WILL QUICKLY AMPLIFY IN ITS WAKE (160W)...WHICH WILL
ORIENT THE OFFSHORE JET STREAM MORE NW TO SE ALLOWING THE TROUGH
TO SAG SOUTHWARD INTO THE INLAND NW. AS THIS SYSTEM BARRELS INLAND
...STRONG MID AND UPPER- LEVEL DYNAMICS WILL AID IN THE
DEVELOPMENT OF A STRONG SFC CYCLONE OVER SOUTHERN BC/ALBERTA WITH
FORECAST MODELS SUGGESTING THE LOW PEAKING JUST BELOW 990MB MIDDAY
MONDAY OVER SE ALBERTA. THE PRESSURE GRADIENT BTWN THE LOW IN
ALBERTA AND HIGH PRESSURE OFF THE COAST WILL BRING A "CLASSIC HIGH
WIND PATTERN FOR EASTERN WA AND NORTHERN IDAHO". IN ADDITION TO
THE STRONG LOW-LEVEL CROSS-CWFA PRESSURE GRADIENT...THERE WILL BE
A 145KT UPPER- LEVEL JET PRESENT IN THE UPPER LEVELS WHICH WILL
NOSE ACROSS THE CASCADES INTO EASTERN WA. THIS WILL FURTHER ADD FUEL
TO THE FIRE BRINGING HIGH MOMENTUM AIR THROUGH THE 700-300MB
LAYER.
MODELS ARE DECENT AGREEMENT REGARDING THE STRENGTH OF THE SYSTEM
WITH ONLY A 1-2 MB DIFFERENCE NOTED ON FORECAST MSLP PRESSURE
CHARTS...ALONG WITH RESULTANT WIND FIELDS...BUT CONTINUE TO
ILLUSTRATE SOME SLIGHT TIMING DIFFERENCES WITH THE 00Z GFS
AMONGST THE SLOWEST SOLUTIONS...EC THE QUICKEST AND NAM IN THE
MIDDLE IN REGARDS TO THE EXACT FROPA MONDAY. FORECAST WILL TREND
TOWARD A MIDDLE SOLUTION FOR TIMING AND FOLLOW THE NAM.
WARM SECTOR PCPN WILL DEVELOP STARTING SUNDAY NIGHT AS 850-700MB
SW FLOW INCREASES TO 40-60KTS BRINGING MODEST MOISTURE TRANSPORT
AND ASCENT ALONG THE 290-295K SURFACE. THE HEAVIEST PCPN WILL
FOCUS OVER THE NORTHERN AND EASTERN MTNS WHERE OROGRAPHICS WILL
FURTHER ADD TO THE ISENTROPIC OMEGA. SURFACE WINDS WILL BE ON THE
INCREASE BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH
12Z MONDAY. THE AFOREMENTIONED LOW-LEVEL JET OF 40-60KTS IS WELL
MODELED ON THE NAM/GFS 90MB AGL WIND FIELDS AND WILL NEED TO BE
CLOSELY MONITORED FOR PAST LOCAL STUDIES FROM A CASE IN NOVEMBER
2003 HAVE SHOWN US THAT THESE TYPICALLY STABLE NOCTURNAL JETS CAN
POTENTIALLY MIX DOWN TO LOW-LEVELS GIVEN CERTAIN FACTORS. BY
ANY-MEANS...FORECAST SOUNDINGS DO SUGGEST A STABLE PROFILE LIKELY
PROMOTING LLWS AND LACK OF STRONG WIND GUSTS UNTIL THE FROPA
AROUND 15Z.
AS THE MAIN LOW DEVELOPS AND TRACKS ACROSS SOUTHERN BC INTO
ALBERTA MONDAY MORNING...A STRONG COLD FRONT WILL PUSH THROUGH
FROM NW TO SE ACROSS THE INLAND NW CONTINUING TO FOCUS NUMEROUS
SHOWERS ALONG AND AHEAD OF THE FRONT. BEHIND THE
FRONT...DOWNSLOPING WINDS AND DRIER AIR WILL RESULT IN RAPID
DRYING OVER THE WESTERN BASIN AND PORTIONS OF THE EAST SLOPES.
THE STRONG SUBSIDENCE RESULTING FROM THE DEEP LAYER COLD ADVECTION
AND DRYING RIGHT BEHIND THE FRONT WILL BE THE PERIOD WHEN THE
40-50+ KT WINDS WILL HAVE THE HIGHEST POTENTIAL TO MIX DOWN TO THE
VALLEY FLOORS. NAM/GFS BUFKIT DATA FROM SPOKANE...MOSES LAKE...AND
PULLMAN SHOW THE AFOREMENTIONED STABLE PROFILE THROUGH ABOUT 15Z
MONDAY (FROPA)...THEN PROFILE BECOMES WELL MIXED UP TO 8-10K FT
WITH THE FROPA. WITH MODEL SOUNDINGS SHOWING WINDS ON THE ORDER
OF 40KTS STARTING AS LOW AS 2-4K FT AGL..INCREASING TO 50-65KTS
WITHIN THE 5-12K FT LAYER...A WIND ADVISORY IS LIKELY WITH THE
CONCERN NOW WHETHER HIGH WIND CRITERIA WILL BE MET (SUSTAINED
35KTS AND GUSTS TO 50KTS). WILL ADDRESS THE SITUATION FURTHER IN
THE HWO AND WEATHER STORIES. WINDS WILL BEGIN TO RELAX MONDAY
AFTERNOON INTO THE EVENING AS THE TROUGH CONTINUES TO SAG INTO
THE PAC NW SHOVING THE UPPER-LEVEL JET INTO SOUTHERN OREGON. SFC
PRESSURE GRADIENTS WILL REMAIN ELEVATED SO WINDS WILL BE BREEZY
BUT THE HIGH WIND THREAT WILL BE ON THE DECREASE.
THE TROUGH WILL SETTLE ACROSS THE REGION TUESDAY THROUGH THURSDAY
WITH A 500MB COLD POOL OF -30 TO -36 CELSIUS. THIS WILL RESULT IN
ANOTHER CONDITIONALLY UNSTABLE AIR MASS LITTERED WITH SMALLER
CIRCULATIONS WITHIN THE PARENT LOW. THIS WILL CONTINUE TO WARRANT
A MENTION FOR AFTERNOON SHOWERS ACROSS ALL ZONES WITH THE HIGHEST
POPS FOCUSED OVER THE MTNS. THERMODYNAMIC PARAMETERS EVEN SUGGEST
A FEW THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON. TEMPERATURES
THROUGH THE PERIOD WILL REMAIN BELOW NORMAL. /SB
&&
.AVIATION...
SCATTERED SHRA WILL CONTINUE FROM KCOE SOUTHEAST INTO THE CENTRAL
IDAHO PANHANDLE WITH SHOWERS OBSCURING HIGHER TERRAIN. MVFR STRATUS
AND PATCHY FOG WILL BECOME MORE LIKELY AFTER 09Z BETWEEN KCOE AND
KSZT. MOISTURE WILL MOVE ACROSS THE CASCADES INTO THE BASIN THROUGH
12Z WITH MAINLY VFR CONDITIONS AND SOME LIGHT RAIN. AFTER 12Z...MVFR
CONDITIONS WITH LIGHT RAIN WILL BE POSSIBLE FROM KLWS TO KGEG AS WELL
AS INTO THE IDAHO PANHANDLE WITH LOCALIZED IFR CEILINGS UNTIL 20Z.
SOUTHWEST AND WEST SURFACE WINDS WILL INCREASE FROM KEAT TO KMWH
WITH GUST POTENTIAL TO 30 KTS AT KEAT. TC
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 53 36 56 44 53 33 / 60 30 10 30 70 20
COEUR D'ALENE 50 34 53 42 53 32 / 70 40 10 50 70 20
PULLMAN 49 37 54 44 50 32 / 70 40 10 40 80 30
LEWISTON 56 41 61 48 58 37 / 50 40 0 10 50 30
COLVILLE 58 37 62 45 56 34 / 50 20 10 60 50 20
SANDPOINT 49 35 53 42 51 32 / 70 30 10 70 70 30
KELLOGG 45 35 49 40 45 29 / 80 50 10 60 80 50
MOSES LAKE 65 41 64 49 58 36 / 10 10 0 10 10 0
WENATCHEE 61 43 61 47 54 36 / 10 10 0 10 20 10
OMAK 62 37 62 44 55 35 / 10 10 10 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
WATERVILLE PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Apr 30, 10:16 AM PDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1016 AM PDT FRI APR 30 2010 IDZ001>003-026-027-WAZ031>038-041>044-011730- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1016 AM PDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG PACIFIC STORM WILL MOVE INTO THE AREA ON MONDAY. THE MAIN EFFECT FROM THIS STORM WILL BE THE POTENTIAL FOR STRONG GUSTY WINDS. IDZ004-011730- CENTRAL PANHANDLE MOUNTAINS- 1016 AM PDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH THIS AFTERNOON...WITH ACCUMULATIONS OF 1 TO 3 INCHES ABOVE 4000 FEET. ANY SNOW ON ROADS SHOULD MELT BY MIDDAY HOWEVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG PACIFIC STORM WILL MOVE INTO THE AREA ON MONDAY. THE MAIN EFFECT FROM THIS STORM WILL BE THE POTENTIAL FOR STRONG GUSTY WINDS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:36 PM PDT | High Wind Watch | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more | 24 hr |
Nearby
Wind Advisories in Washington, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.